Withdrawal symptoms of Effexor include headache, diarrhea, brain zaps and general malaise. To quote the literature,
"While the discontinuation effects of Effexor have not been systematically evaluated in controlled clinical trials, a retrospective survey of new events occurring during taper or following discontinuation revealed the following six events that occurred at an incidence of at least 5%, and for which the incidence for venlafaxine was at least twice the placebo incidence: asthenia, dizziness, headache, insomnia, nausea and nervousness. Therefore, it is recommended that the dosage be tapered gradually and the patient monitored".
It is always best to taper off these type medications. The withdrawals will start appearing within the first 48 hours as Effexor is a relatively short acting medication.
Yeah I agree with Laurie. But i wanted to add my own experience in.
Remember nobody reacts to any medication exactly the same, but I've read similar situations from other people on here as well. When I was taking Effexor it seemed to work great. But if I would miss ONE day, the following day I would feel like crap. I would be more tired than usual and have less motivation too. My body would ache including joint pain and headaches. Sometimes I would be dizzy or disoriented too. I've heard more extreme symptoms from other people on here as well.
So long story short, if AT ALL possible, taper SLOWLY. You may still notice withdrawal symptoms, but hopefully at a much milder level.
Good luck to you.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Aug 2011 • 2 answers
Effexor XR - I'm on my third day of effexor withdrawals which has been worse so far. I was on 450mg?
Posted 11 Feb 2013 • 5 answers
Posted 3 Apr 2015 • 2 answers
The Dr took my daughter off effexor due to pregnancy. Now hospitalized from savere manic depression?
Posted 2 Feb 2016 • 3 answers
Posted 21 Feb 2016 • 2 answers